Thank you, all , for your kind responses to my first email. I was diagnosed with prostate cancer in July 2013 after having had surgery and chemo for bowel cancer and radiation therapy for lymph node problems. Side effects from hormone therapy treatment include enlarged painful breasts (had radiation therapy to reduce pain), which I don't like anybody to see, hot flushes (alleviated somewhat by acupuncture), fatigue (for which I went on a very helpful Macmillan fatigue management course), loss of libido and ED problem. From chemo and HT I've also experienced numbness and tingling and nerve pain in feet and lower legs.
I think I do indeed need to open up to the consultant and friends about these issues and their impact on my life rather than keeping it all within myself.I see the consultant again in August following blood test for the PSA count. I will try to find out if there is any alternative to HT in my situation.
Think I've been wary of discussing matters openly not only because of reactions to my side effects but also because of being gay.
Once again, many thanks for all your comments which have already helped me open up about things.